Thunderstorm Wind, Piscataquis
- When
- July 26, 1:50 PM EST
- Where
- Piscataquis County, Dover Foxcroft
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.183, -69.233
Trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
Trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 26, 10:09 AM EST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME ISSUED BY NATIONAL WEATHER SERVICE GRAY ME 1109 AM EDT WED JUL 26 2006 .SYNOPSIS...LOW CLOUDS BURNING OFF AS ANTICIPATE ACROSS NORTHERN AND EASTERN MAINE. SHORTWAVE RIDGING ACROSS NORTHERN NEW ENGLAND TODAY SHOULD SUPPRESS ORGANIZED CONVECTION DESPITE HUMID CONDITIONS. && .SHORT TERM /REST OF TODAY THROUGH TONIGHT/...NO MAJOR UPDATES TO THE SHORT-TERM GRIDS AS THE FORECAST IS IN GOOD ORDER. && .MARINE...TWEAKED WAVE/WIND GRIDS BASED ON CURRENT OBSERVATION TRENDS...SMALL CRAFT HEADLINE ALREADY DOWN...OTHERWISE NO SIGNIFICANT CHANGES TO FORECAST. && .PREVIOUS DISCUSSION... /ISSUED 340 AM EDT WED JUL 26 2006/ SYNOPSIS...SOUTHERLY FLOW WILL PROVIDE WARM AND HUMID CONDITIONS FOR THE REMAINDER OF THE WEEK. A SERIES OF UPPER TROUGHS WILL CROSS THE REGION THURSDAY AND FRIDAY WITH POSSIBLE SHOWERS AND THUNDERSTORMS. SHORT TERM /TODAY THROUGH THURSDAY/... WEAK SHORTWAVE RIDGE WILL BUILD OVER THE STATE TODAY WITH PRIMARILY DRY CONDITIONS. HOWEVER...ANY WEAKNESS IN THE RIDGE COULD PRODUCE AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON INTO THE EVENING HOURS. MODELS INDICATE BEST CHANCE FOR A SHOWER WILL BE OVER INTERIOR DOWNEAST SECTIONS TODAY. SOUTHWEST FLOW AT ALL LEVELS WILL KEEP WARM AND MUGGY CONDITIONS OVER THE STATE THROUGH THURSDAY. AS SHORTWAVE RIDGE MOVES EAST OF THE REGION EARLY TONIGHT...UPPER TROUGH WILL MOVE JUST NORTH OF THE STATE INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS TONIGHT AND THURSDAY MAINLY OVER WESTERN AND NORTHERN SECTIONS. LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LEANED W/A MODEL BLEND OF THE GFS & WRF ESP IN THE POP & QPF FIELDS. ADJUSTMENTS WERE MADE FOR THE THURSDAY NIGHT INTO EARLY FRIDAY TIME PERIOD W/FRONTAL BOUNDARY MOVING ACROSS THE STATE. HAVE LIKELY POPS IN THERE ACROSS THE N & NW THROUGH EARLY FRIDAY MORNING & THEN BRING POPS BACK TO CHC CATEGORY BY 12Z FRIDAY AS BEST LIFT & UPPER SUPPORT PULLS TO THE ENE. MASSAGED THE POPS FIELDS FROM 18-00Z FRIDAY AS AIRMASS DESTABILIZES W/SCTD SHOWERS & TSTMS EXPECTED W/NEXT SHORT-WAVE APHCG FROM THE W. NO CHGS WERE MADE BEYOND FRIDAY EVENING FOR CONTINUITY PURPOSES. GFS MUCH FASTER W/BRING STRONGER COLD FRONT ACROSS THE REGION ON SATURDAY W/DRIER AIRMASS FOR THE WEEKEND. ECMWF & GLOBAL GEM SUPPORT THE GFS W/THIS SOLN. ONLY MADE SLIGHT ADJUSTMENTS TO THE TEMPERATURES MAINLY TO THE MAXES & THIS WAS DONE ACROSS THE DOWNEAST & CNTL AREAS. DWPTS WERE ADJUSTED AS WELL TO ALIGN BETTER W/OUR NEIGHBORS TO THE S. DWPTS TO REMAIN IN THE 60S THROUGH MID-AFTERNOON SATURDAY AS OF THE APCHG COLD FRONT. AVIATION... MVFR VSBYS WILL BRIEFLY LOWER TO IFR CATEGORY ESP ACROSS NRN TAF SITES W/PARTIAL CLEARING AFTER RAFL ON TUESDAY. DROPPED CIGS BLO 1K FT ACROSS NRN TAF SITES THROUGH 12Z & THEN CIGS BUMPED BACK UP TO MVFR CATEGORY (2500 FT) FROM 12-14Z. LOOKING FOR CONDITIONS TO GO VFR AFT 14Z W/THE HELP OF HEATING. MARINE... SOUTHERLY FLOW TO CONTINUE OVER THE WATERS THE NEXT 36 HOURS. WITH SEAS 5 FT OR BELOW WILL DROP SCA WITH THIS PACKAGE AND EXPECT SOUTHERLY SWELL TO CONTINUE THROUGH THE SHORT TERM. USED GFS FOR WINDS OVER THE WATERS. WNAWAVE VERIFY A FOOT TOO HIGH THIS MORNING SO WENT A FOOT BELOW THE GUIDANCE FOR SEAS TODAY. LONG TERM: KEPT WAVE HEIGHTS WHERE THEY ARE AS SWELL TO CONTINUE W/A 5 TO 6 FOOT SWELL EXPECTED INTO SAT AHEAD OF APCHG COLD FRONT. SLIGHT ADJUSTMENTS WERE MADE TO THE WINDS TO BOOST THEM A FEW KTS W/SLIGHT SLWY GRADIENT EXPECTED FRI INTO SAT. 10-15 KTS INTO SAT SHOULD WORK. NO OTHER CHGS WERE MADE BEYOND SAT. CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. SHORT TERM/MARINE...FOSTER LONG TERM/MARINE...HEWITT && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 547 AM EDT WED JUL 26 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-271000- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 547 AM EDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON INTO THIS EVENING MAINLY ACROSS CENTRAL AND EASTERN MAINE INCLUDING THE COASTAL REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON FRIDAY AS A FRONTAL SYSTEM MOVES ACROSS THE REGION. THUNDERSTORMS COULD CONTAIN STRONG WIND GUSTS AND VERY HEAVY RAINFALL THURSDAY AFTERNOON INTO THE EVENING. A COLD FRONT IS EXPECTED TO PASS THROUGH THE STATE LATE SATURDAY WITH DRIER AND COOLER AIR FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HEWITT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
245 PM EDT WED JUL 26 2006
MEZ001-002-261945-
AROOSTOOK COUNTY...
245 PM EDT WED JUL 26 2006
...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK COUNTY...
AT 225 PM EDT...SATELLITE IMAGERY AND RADAR INDICATED
THUNDERSHOWERS...STRETCHING FROM 14 MILES WEST OF EAGLE LAKE TO 9
MILES WEST OF RUSSEL CROSSING. THE LINE WAS MOVING EAST AT 30 MPH.
LOCATIONS LIKELY TO BE AFFECTED THROUGH 345 PM EDT INCLUDE...
RUSSEL CROSSING... EAGLE LAKE... PORTAGE...
ASHLAND... WOODLAND... WASHBURN...
MAPLETON... CARIBOU... PRESQUE ISLE...
THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.
REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.
LAT...LON 4706 6881 4660 6884 4651 6773 4702 6772
BLOOMERThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526699.